Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 444, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 16, 2007, 9:12 PM CDT for Lincoln County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2007, 9:12 PM CDT (02:12 UTC)
- Expired
- Sep 16, 2007, 9:41 PM CDT
- In force
- 29 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 96 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.2 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 653 J/kg
- Mixed-layer CIN
- -369 J/kg
- Mixed-layer LCL
- 2046 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 170212
SVRLBF
NEC111-170315-
/O.NEW.KLBF.SV.W.0444.070917T0212Z-070917T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
912 PM CDT SUN SEP 16 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
THIS INCLUDES THE CITY OF NORTH PLATTE...
* UNTIL 1015 PM CDT.
* AT 907 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 13 MILES NORTHWEST OF HERSHEY TO 8 MILES WEST OF LAKE MALONEY
STATE RECREATION AREA TO WELLFLEET...OR ALONG A LINE EXTENDING FROM
24 MILES NORTHWEST OF NORTH PLATTE TO 11 MILES SOUTHWEST OF NORTH
PLATTE TO 15 MILES NORTHWEST OF CURTIS...AND MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LAKE MALONEY STATE RECREATION AREA BY 920 PM CDT...
HANSEN MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT AREA AND NORTH
PLATTE BY 925 PM CDT...
COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA BY 935 PM CDT...
MAXWELL BY 940 PM CDT...
JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA BY 945 PM CDT...
BRADY BY 950 PM CDT...
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
LAT...LON 4136 10037 4072 10026 4070 10083 4133 10121
TIME...MOT...LOC 0212Z 270DEG 37KT 4127 10113 4101 10085
4073 10070
$$
BUTTLER1 follow-up statement
000
WWUS53 KLBF 170241
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
934 PM CDT SUN SEP 16 2007
NEC111-170244-
/O.CAN.KLBF.SV.W.0444.000000T0000Z-070917T0315Z/
LINCOLN NE-
934 PM CDT SUN SEP 16 2007
...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN COUNTY IS CANCELLED...
THE THUNDERSTORMS RESPONSIBLE FOR THE WARNING HAD WEAKENED AND NO
LONGER POSED A SEVERE WEATHER THREAT. SHOWERS AND THUNDERSTORMS ARE
POSSIBLE THROUGH 1030 PM CDT AND MAY BE ACCOMPANIED BY WIND GUSTS TO
45 MPH.
LAT...LON 4136 10037 4072 10026 4070 10083 4133 10121
TIME...MOT...LOC 0234Z 270DEG 37KT 4127 10083 4101 10055
4073 10040
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 3:32 PM CDT, 5 hours 40 minutes earlier.
Area forecast discussion, Sep 16, 3:32 PM CDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 332 PM CDT SUN SEP 16 2007 .DISCUSSION... .SHORT TERM DISCUSSION... FOR THE PERIOD TONIGHT THROUGH WEDNESDAY.. SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS WILL TRACK NORTHEAST TONIGHT ACROSS NWRN HALF OF FORECAST AREA WHILE ISOLATED POSSIBLE ACROSS THE SOUTHEASTERN AREAS. THIS IN RESPONSE TO A MID LEVEL IMPULSE. CURRENTLY SCATTERED COVERAGE FROM NWRN AND NCTRL CO INTO SERN WYOMING. THESE CHCS WILL CARRY INTO MONDAY AS LEAD IMPULSE EXITS THE AREA AND MAIN IMPULSE APPROACHES FOR MONDAY NIGHT. HIGHS MONDAY AGAIN WELL ABOVE NORMAL AT 85 TO 90 DEGREES. BEST CHANCES FOR MEASURABLE RAIN WILL BE MONDAY NIGHT INTO TUESDAY. AS SRN STREAM IMPULSE MOVES ACROSS AND PHASES WITH NRN STREAM IMPULSE...CHCS TO BE BEST ACROSS NERN FORECAST AREA LATE MONDAY NIGHT THROUGH TUESDAY MORNING. TUESDAY HIGHS TO BE CONSIDERABLY COOLER BEHIND FROPA MONDAY NIGHT. HAVE LOWERED HIGHS ABOUT 8 TO 10 DEGREES FROM PREVIOUS FORECAST AS GFS AND NAM INDICATE HIGHS NCTRL TO BE IN THE LOWER 70S. DRY TUESDAY NIGHT AND WEDNESDAY WITH HIGHS REBOUNDING INTO THE LOWER 80S WITH SOME MID 80S FAR SW. WARM FRONTAL PUSH EASTWARD IN CONJUNCTION WITH ANOTHER WEAK DISTURBANCE MAY TRIGGER ISOLATED SHOWERS OR THUNDERSTORMS WEDNESDAY NIGHT. .LONG TERM DISCUSSION... WEDNESDAY NIGHT THROUGH SUNDAY...WARM FRONTAL PUSH EASTWARD IN CONJUNCTION WITH ANOTHER WEAK DISTURBANCE MAY TRIGGER ISOLATED SHOWERS OR THUNDERSTORMS WEDNESDAY NIGHT. PERSISTENT SWRLY FLOW ALOFT WILL DRAWN WARM DRY AIR IN FROM SWRN U.S WITH HIGHS EACH DAY MAINLY IN THE MID 80S. THIS WOULD BE ABOUT 10 DEGREES ABOVE NORMAL. CONCERNING MEDIUM RANGE MODELS...THE ECMWF HAS BEEN THE MOST CONSISTENT BRINGING CLOSED LOW TO NEAR NWRN AZ 12Z SAT THEN LIFTING THE LOW QUICKLY NORTHEAST TO THE WRN DAKOTAS BY 12Z SUNDAY. WHILE THIS WOULD SUGGEST POSSIBLE WX FRIDAY NIGHT THROUGH SUNDAY...LOW CONFIDENCE WILL KEEP DAYS 6 AND 7 DRY THIS FCST PKG. && .AVIATION... VFR FCST FOR KLBF AND KVTN THROUGH 18Z MONDAY. TSRA CAN BE EXPECTED ACROSS WESTERN NEB AND EASTERN CO. AT THIS TIME...TSRA ARE PROGGED TO STAY JUST NW OF KVTN AND KLBF. BY 15Z MONDAY...TSRA BEGIN TO BECOME MORE LIKELY AT THE TERMINALS SO A FEW POCKETS OF MVFR WILL BE POSSIBLE UNDER PREVAILING VFR CONDITIONS. FG AND STRATUS WILL IMPACT EASTERN PORTIONS OF TWB098 AFTER 6Z. .FIRE WEATHER DISCUSSION...VERY WARM AND VERY DRY CONDITIONS WILL REMAIN ACROSS THE ERN PNHDL AND WRN CHERRY COUNTY TIL EARLY THIS EVENING. WITH GRASS FUEL BEING CURED...FIRE DANGER WILL BE VERY HIGH. HOWEVER...WIND IS LIKELY TO REMAIN BELOW CRITICAL THRESHOLDS AND CRITICAL FIRE CONDITIONS ARE NOT EXPECTED. ISOLATED THUNDERSTORMS WILL MOVE INTO THE MENTIONED AREA EARLY THIS EVENING. BY THAT TIME THOUGH...HUMIDITY WILL BE INCREASING AND WIND SHOULD BE TAPERING OF TO 10 TO 15 MPH. FOR THE REST OF THE WEEK...SLIGHTLY LOWER TEMPERATURES AND HIGHER HUMIDITY WILL REDUCE THE FIRE DANGER. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KAR/JMC
Hazardous weather outlook, Sep 16, 3:36 PM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 336 PM CDT SUN SEP 16 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-171130- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 336 PM CDT SUN SEP 16 2007 /236 PM MDT SUN SEP 16 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL REACH THE EASTERN PANHANDLE THIS EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS NEAR 50 MPH. THUNDERSTORMS WILL SLOWLY SPREAD EAST OVERNIGHT WITH CLOUD TO GROUND LIGHTNING STRIKES THE MAIN HAZARD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL LINGER THROUGH THE MORNING HOURS ON MONDAY WITH FURTHER DEVELOPMENT IN THE AFTERNOON AND EVENING. STORMS IN THE AFTERNOON AND EVENING WILL HAVE THE POTENTIAL TO BECOME SEVERE...ESPECIALLY ACROSS NORTH CENTRAL NEBRASKA. THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ON TUESDAY...THEN AGAIN WEDNESDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JMC
In the hours before
Local storm report, Sep 16, 8:37 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
837 PM CDT SUN SEP 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM TSTM WND GST IMPERIAL 40.52N 101.64W
09/16/2007 M61 MPH CHASE NE ASOS
&&
MBYRDLocal storm report, Sep 16, 8:39 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
839 PM CDT SUN SEP 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM TSTM WND GST IMPERIAL 40.52N 101.64W
09/16/2007 M61.00 MPH CHASE NE ASOS
CORRECTED FOR TIME OF EVENT
&&
MBYRDThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 7:53 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 25 min |
| Sep 16, 10:40 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 28 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.